MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 7.5 MM, ORAL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 7.5 MM, ORAL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13221
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One sample device was returned and evaluated.The sample was examined and no obvious damage or defect was observed.Inflation of the cuff was attempted with air.Upon infusion of air, the cuff immediately began to deflate.Cuff pressure could not be sustained leakage was not observed from any other portion of the inflation line.Air was also infused through the end of the ett with the distal end of the ett occluded.No leakage was observed to occur from the tube.The cuff was submerged in water and air was again infused to determine the general location of the leak.Based on the presence of air bubbles in the water, the leak was determined to be approximately mid cuff length on the flush port side of the ett.The leak was observed to be on the flush port side of the cuff approximately in line with the radiopaque band approximately mid cuff length.The root cause of the reported issue could not be conclusively determined.The device history record for the reported lot number, 30050250, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the patient "grabbed her endotracheal tube and dislodged it at 0600 in the morning and an ed physician came up to put a new endotracheal tube in." the respiratory therapist (rt) noted that around 1115 the patient was not keeping their volumes on the ventilator and had an air leak."the physician was called and the [endotracheal tube] ett was changed to an ett of the same size.The physician and rt inflated the ett they had just removed and found the balloon had broken." the broken ett balloon needed to be changed, the patient remained intubated.The device was in use for 5-hours.A new tube was checked for intact balloon and inserted; no leak noted with new ett.

Brand Name
MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 7.5 MM, ORAL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12139645
Report Number9611594-2021-00090
Device Sequence Number1001404
Product Code BTR
UDI-Device Identifier00609038132211
UDI-Public00609038132211
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number13221
Device Catalogue NumberN/A
Device Lot Number30050250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight98